Louisiana, 2012Damaging Wind in Louisiana, June 14, 2012
June 14, 2012 · NWS SHV · 1 event in 1 county or zone
Isolated afternoon thunderstorms developed under a very unstable airmass across Northern Louisiana during the afternoon of June 14th. These storms once they collapsed produced strong wind gusts which downed trees.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated afternoon thunderstorms developed under a very unstable airmass across Northern Louisiana during the afternoon of June 14th. These storms once they collapsed produced strong wind gusts which downed trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 14, 1:46 PM CST, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 14, 1:46 PM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
246 PM CDT THU JUN 14 2012
.DISCUSSION...
REMNANT MCV APPEARS TO BE CENTERED OVER CENTRAL LA ATTM...AND IS
AIDING UPDRAFTS ACROSS THE TOLEDO BEND COUNTRY...EWD INTO CENTRAL
LA. LATEST LAPS CAPE IS SHOWING VERY UNSTABLE AIR ACROSS THE
ENTIRE REGION...WITH THE HIGHEST AREAS ACROSS NW LA...DEEP E
TX...AND SE OK...AND CU FIELD LOOKING HEALTHIER WITH EACH VIS
SATELLITE IMAGE UPDATE. NO REASON TO BELIEVE THAT WE WON'T HAVE AT
LEAST SOME ISOLD/WIDELY SCT STORMS DEVELOP ACROSS E TX AND SW AR AS
WE MOVE THROUGH THE REST OF THE DAYLIGHT HOURS.
LOTS OF UNCERTAINTY IN THE DAYS AHEAD...AS THE MODELS CONTINUE TO
MEANDER THE MCV/UPPER LOW SEWD AND THEN BACK TOWARD THE W THROUGH
THE WEEKEND. IN THE MEAN TIME...MODELS AMPLIFY THE UPPER RIDGE
OVER THE OH RIVER VALLEY KEEPING THE REGION UNDER WEAK FLOW
ALOFT. SFC LOW TO OUR W AND RIDGE TO THE E WILL KEEP A STEADY
SUPPLY OF LL MOISTURE COMING IN. THIS COMBINED WITH HEATING AND
WEAKNESSES IN THE RIDGE WILL WARRANT AT LEAST SLIGHT CHANCE POPS IN
THROUGHOUT MOST OF THE FCST PD. ANY MESOSCALE FEATURES SUCH AS
OUTFLOW BOUNDARIES WILL ENHANCE THIS POSSIBILITY.
TEMPS LOOK TO HOLD NEAR NORMAL THIS PD FOR THE MOST PART...AS DAILY
CLOUDS/CONVECTION KEEP US FROM HEATING UP TOO MUCH. /12/
&&
.AVIATION...
SCATTERED CONVECTION HAS SHIFTED FROM NE TX..TO PORTIONS OF NORTHERN
LA...WELL SOUTH OF I-20. THIS AREA STILL ON BACKSIDE OF UPPER
LOW...AS THIS UPPER LOW SEEN ON VISIBLE SATELLITE NOW MOVG EASTWARD
ACROSS MS RIVER NEAR I-10. STORMS HAVE CHANGED LITTLE IN
INTENSITY...NOR IN AREAL COVERAGE...FOR PAST FEW HOURS. SOME
INCREASE POSSIBLE THIS EVE...AS HAS BEEN RECENTLY THE CASE RECENTLY
WITH NW FLOW ALOFT. WEAK SE WINDS MAY BRING A FEW LOW CLOUDS
OVERNIGHT...BUT MAINLY CONFINED TO EAST TX. /VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 70 90 72 92 71 / 20 30 20 30 10
MLU 68 91 69 91 68 / 30 30 30 30 10
DEQ 67 90 68 92 68 / 20 20 10 20 10
TXK 68 91 71 91 69 / 20 20 10 20 10
ELD 66 91 68 91 66 / 20 20 20 20 10
TYR 72 89 72 90 71 / 20 20 20 20 10
GGG 70 90 72 91 70 / 20 20 20 30 10
LFK 72 91 72 91 71 / 30 30 20 30 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
12/07
Hazardous weather outlook, Jun 14, 10:53 AM CST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1153 AM CDT THU JUN 14 2012
ARZ070-071-LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126-
136>138-149>153-165>167-151200-
MILLER-LAFAYETTE-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-
DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-BOWIE-FRANKLIN-TITUS-
CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-
RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1153 AM CDT THU JUN 14 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST
TEXAS AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN UPPER LEVEL DISTURBANCE COMBINED WITH AMPLE INSTABILITY TODAY
AND TONIGHT WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS...
SOME OF WHICH COULD BECOME SEVERE. LARGE HAIL AND DAMAGING
THUNDERSTORM WIND GUSTS WILL BE THE PRIMARY THREATS THROUGH THIS
TONIGHT. FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY
DOWNPOURS WILL ALSO ACCOMPANY THE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON OR
TONIGHT.
ARZ050-051-059>061-072-073-OKZ077-151200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-COLUMBIA-UNION AR-
MCCURTAIN-
1153 AM CDT THU JUN 14 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
TODAY AND TONIGHT DUE IN PART TO AN UPPER LEVEL DISTURBANCE
OVERHEAD. DEPENDING ON HOW UNSTABLE THE REGION BECOMES
TODAY...SOME ISOLATED STORMS MAY BECOME STRONG TO SEVERE. LARGE
HAIL AND DAMAGING THUNDERSTORM WINDS WOULD ACCOMPANY ANY ISOLATED
SEVERE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON
OR TONIGHT.
12
In the hours before
Local storm report, Jun 14, 9:49 AM CST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1049 AM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 AM LIGHTNING 4 NNE LONGVIEW 32.57N 94.74W
06/14/2012 GREGG TX BROADCAST MEDIA
TWO OR THREE OIL TANK BATTERIES CAUGHT FIRE FROM AN
APPARENT LIGHTNING STRIKE ON HWY. 259.
&&
04Special weather statement, Jun 14, 1:21 PM CST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
221 PM CDT THU JUN 14 2012
LAZ019-142000-
WINN-
221 PM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 300 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTH CENTRAL LOUISIANA...
WINN...
INCLUDING THE FOLLOWING LOCATIONS...
ATLANTA AND WINNFIELD...
AT 218 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES SOUTH OF WINNFIELD...MOVING
NORTHEAST AT 5 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED
ABOUT 10 MILES EAST NORTHEAST OF WINNFIELD. THIS STORM WAS
NEAR STATIONARY.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
03Special weather statement, Jun 14, 1:28 PM CST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
228 PM CDT THU JUN 14 2012
LAZ010-017-142030-
DE SOTO-SABINE-
228 PM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 330 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
SABINE AND DE SOTO...
INCLUDING THE FOLLOWING LOCATIONS...
CONVERSE...LOGANSPORT...MANSFIELD...MANY...STONEWALL AND
ZWOLLE...
AT 223 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF ZWOLLE...
MOVING NORTH AT 10 MPH. ANOTHER STRONG THUNDERSTORMS WAS
7 MILES SOUTHEAST OF MANSFIELD...AND WAS NEARLY STATIONARY.
MOTHBALL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
03Special weather statement, Jun 14, 2:34 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
334 PM CDT THU JUN 14 2012
LAZ011-142115-
RED RIVER-
334 PM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 415 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTHWEST LOUISIANA...
RED RIVER...
INCLUDING THE FOLLOWING LOCATIONS...
GRAND BAYOU...
AT 332 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES NORTHWEST OF COUSHATTA.
THIS STORM WAS NEARLY STATIONARY.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
03Special weather statement, Jun 14, 2:38 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
338 PM CDT THU JUN 14 2012
TXZ167-142130-
SABINE-
338 PM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 430 PM CDT...FOR THE FOLLOWING
COUNTY...
IN EASTERN TEXAS...
SABINE...
INCLUDING THE FOLLOWING LOCATIONS...
GENEVA...
AT 337 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES EAST OF GENEVA...
MOVING SOUTHWEST AT 5 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
03Special weather statement, Jun 14, 2:44 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
344 PM CDT THU JUN 14 2012
LAZ014-142145-
OUACHITA-
344 PM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTH CENTRAL LOUISIANA...
OUACHITA...
INCLUDING THE FOLLOWING LOCATIONS...
BROWNSVILLE-BAWCOMVILLE...CLAIBORNE...MONROE...RICHWOOD AND WEST
MONROE...
AT 342 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF
BROWNSVILLE-BAWCOMVILLE...MOVING WEST AT 5 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
HEAVY RAINFALL IS ALSO LIKELY OVER THE CITY OF MONROE WITH THIS
STORM...WHICH COULD MAKE THE RUSH HOUR TRAFFIC HAZARDOUS.
VIIThunderstorm Wind, Ouachita
- When
- June 14, 3:40 PM CST
- Where
- Ouachita County, 0.58 mi W of Carlton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.530, -92.360
A tree was downed across Interstate 20 in Calhoun, Louisiana.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Nebraska, June 14 to 15, 2012$7.7 million · 2.5 in hail · 48 events
- Flash Flooding and Hail in Minnesota, June 14 to 15, 2012$1.3 million · 1.25 in hail · 80 events
- Rip Current in Texas, June 14, 20121 death · 1 event
- Flooding and Dust Storm in Texas, June 14 to 15, 2012$443,000 · 1.75 in hail · 24 events
- Flash Flood and Hail in Texas, June 14, 2012$201,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Kansas, June 14, 2012$70,000 · 1.75 in hail · 17 events
- Hail and Damaging Winds in Minnesota, June 14, 2012$65,000 · 1.25 in hail · 11 events
- Flash Flooding and Hail in Tennessee, June 14, 2012$54,000 · 1.75 in hail · 12 events
- Hail and Damaging Winds in Georgia, June 14, 2012$70,000 · 1 in hail · 5 events
- Flash Flood and Hail in Wisconsin, June 14, 2012$50,000 · 1 in hail · 8 events
- Damaging Winds in Florida, June 14, 2012$55,000 · 54 kt wind · 4 events
- Hail and Damaging Winds in Iowa, June 14, 2012$41,000 · 1.5 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 379480.